Alert archive / Alabama / Flash Flood Warnings in 2005
Flash Flood Warning 64, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Aug 9, 2005, 3:01 PM CDT for Talladega County, Alabama. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2005, 3:01 PM CDT (20:01 UTC)
- Expired
- Aug 9, 2005, 5:00 PM CDT
- In force
- 119 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Talladega County, AL
The radar
The Birmingham radar (KBMX), 47 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 883 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 495 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBMX 092002 FFWBMX ALC121-092200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 301 PM CDT TUE AUG 9 2005 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN TALLADEGA COUNTY IN EAST CENTRAL ALABAMA * UNTIL 500 PM CDT * AT 301 PM CDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING FROM A THUNDERSTORM OVER IN THE SYLACAUGA AREA. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3311 8635 3311 8618 3322 8618 $$ JONES/90
1 follow-up statement
000 WGUS74 KBMX 092121 FFSBMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 418 PM CDT TUE AUG 9 2005 ALC121-092128- TALLADEGA AL- 418 PM CDT TUE AUG 9 2005 ...THE FLASH FLOOD WARNING FOR SOUTHERN TALLADEGA COUNTY HAS BEEN CANCELLED... THE HEAVY RAINS THAT PROMPTED THE WARNING HAVE LET UP...AND IS NO LONGER A THREAT FOR FLOODING. LAT...LON 3311 8635 3311 8618 3322 8618 $$ JONES/90
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 2:51 PM CDT, 10 minutes earlier.
Area forecast discussion, Aug 9, 2:51 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 251 PM CDT TUE AUG 9 2005 .SHORT TERM...(TONIGHT - THURSDAY NIGHT) SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS AGAIN TODAY. UPPER LOW THAT HAS BEEN INFLUENCING THE WEATHER HAS PRETTY MUCH WASHED OUT OVER THE AREA AND RETROGRADED WESTWARD. HOWEVER, WE WILL STILL BE LEFT IN AN AREA OF WEAK TROFING AND SLIGHTLY LOWER MID LEVEL HEIGHTS THROUGH THURSDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS SHOULD CONTINUE THROUGH THE DAYTIME HOURS WEDNESDAY AND THURSDAY...WITH SCATTERED TO ISOLATED OVERNIGHT. VARIABILITY IN DAYTIME HIGHS DUE TO SCATTERED NATURE OF STORMS, BUT SHOULD FALL BETWEEN 85 AND 92. LOWS 67 TO 73. .LONG TERM...(FRIDAY - TUESDAY) BY FRIDAY, WEATHER BEGINS EVOLVING INTO A MORE CLIMATOLOGICAL PATTERN. ATLANTIC 500 MB RIDGING WILL CREEP WESTWARD, BUT NEVER COMPLETELY SETTLES IN OVER THE AREA. SOME INDICATION FROM THE 12Z ECMWF AND UKMET WE GET CAUGHT ON THE FRIDGE OF THE RIDGE WITH AN IMPULSE OR TWO RIDING NORTHWARD THROUGH THE AREA ON FRIDAY AND SATURDAY. BUT FOR NOW WILL CONTINUE PREVIOUS FORECAST TREND OF CLIMATOLOGICAL POPS AND TEMPS. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 69 90 70 91 / 30 40 20 30 ANNISTON 70 89 71 90 / 30 50 20 40 BIRMINGHAM 72 90 73 91 / 30 40 20 30 TUSCALOOSA 72 92 72 93 / 20 40 20 30 CALERA 71 90 71 91 / 30 40 20 40 AUBURN 71 90 71 90 / 30 60 30 50 MONTGOMERY 72 90 73 90 / 30 60 30 50 TROY 72 89 72 90 / 30 60 30 60 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 88/88
Hazardous weather outlook, Aug 9, 5:32 AM CDT, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 532 AM CDT TUE AUG 9 2005 ALZ011>015-017>050-101038- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 532 AM CDT TUE AUG 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(TODAY AND TONIGHT). SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE AREA...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. WHERE ANY SHOWERS OR THUNDERSTORMS PERSIST FOR ANY LENGTH OF TIME...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. IN ADDITION TO THE HEAVY RAINFALL POTENTIAL...WIND GUSTS TO 35 MPH CAN BE EXPECTED WITH SOME OF THE THUNDERSTORMS...ESPECIALLY ACROSS THE SOUTHERN SECTIONS. WET MICROBURST POTENTIAL: BIRMINGHAM...LOW. MONTGOMERY...MODERATE. .DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY). NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THE TIME.
Nearby
Flash Flood Warnings in Alabama, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.